MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿; CATHETER, NEPHROSTOMY
Model Number M0062101400
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure preformed on (b)(6) 2017.According to the complainant, during the procedure, the balloon burst when it was inflated at 14 or 15 atm.No pieces were detached from the balloon.The procedure was completed with another nephromax balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported as "no patient consequences".
 
Additional Manufacturer Narrative
Investigation results visual examination of the returned nephromax balloon catheter revealed a longitudinal tear on the balloon body.A kink was also noted on the catheter shaft.The noted defects likely occurred due to anatomical/procedural factors encountered during the procedure that could have limited the performance of the balloon.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.There was no evidence to suggest that the device was used in a manner inconsistent with the labeled indications.
 
Event or Problem Description

Brand Name
NEPHROMAX¿
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6623290
Report Number3005099803-2017-01790
Device Sequence Number16360430
Product Code LJE
UDI-Device Identifier08714729834540
UDI-Public(01)08714729834540(17)20191231(10)20354789
Combination Product (Y/N)N
PMA/510(K) Number
K952968
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2020
Device Model NumberM0062101400
Device Catalogue Number210-140
Device Lot Number20176706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1